It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-21-2012, 02:58 AM   #1
Newbie
(female)
 
Join Date: Jan 2012
Location: Illinois
Posts: 3
iShannon HB User
Accidental overdose on Adderall

All right, I think I'm the biggest idiot ever.

I was extremely exhausted yesterday and had a bunch of assignments that were due at midnight. I decided to just take my Adderall (10mg IR). Well, it didn't work so after an hour I went to take another. I lost my bottle of IR (which I do way too much, LOL). So, this is where I made my first mistake... I decided to get one of my XR (20mg) and crush up the medicine. Yes, I know I am an idiot. For some reason, I thought it was 10mg instead of 20mg. Oh god, am I stupid or what? Anyways, I continued this (I knew I would be over my prescribed dose, but I thought it would be fine) until I realized my mistake... By what I've counted, I ended up with about 110mg.

My heart rate has remained at around 90bpm, and I noticed it was a little irregular every once in a while. My back, neck, shoulders, and thighs (off and on) are numb. I also feel twitches in my back every once in a while, or a feeling of pressure. This is also making my anxiety act up, which makes me feel 10x worse.

EDIT: I am also starting to feel hot.
I'm sure no doctor would believe my story and think it was drug abuse or
a suicide attempt. I promise that this was just from me being an idiot.

If (which I plan on doing when I get the courage to tell my mom) I end up at the hospital for it, will I never be able to get my Adderall again? Not even sure if I want to take it again now, but I might in the future.

Do you think I'm going to be okay?


Okay, try to be somewhat nice when answering please. I understand that I made a really stupid mistake, but I don't need you to point out how stupid you think I am. Thank you.

Last edited by iShannon; 01-21-2012 at 03:10 AM.

 
Sponsors Lightbulb
   
Old 01-21-2012, 03:23 AM   #2
Member
(male)
 
Join Date: Oct 2011
Location: USA
Posts: 93
addventurous HB Useraddventurous HB Useraddventurous HB Useraddventurous HB User
Re: Accidental overdose on Adderall

Your first priority right now is your health. Forget what other people may think or what consequences may come. You can't control either of those things. You need to let your mother know what's going on asap. No judgement here. Just concern for you and your well-being. We all make mistakes, and many of them are quite stupid. I can't tell you how many times I've been there. Let us know how it goes.

 
Old 01-21-2012, 03:46 AM   #3
Newbie
(female)
 
Join Date: Jan 2012
Location: Illinois
Posts: 3
iShannon HB User
Re: Accidental overdose on Adderall

I know my health should come first, but I'm absolutely screwed if I go. I've told myself if there's any change for the worse (no matter how small), I'll go to the hospital.

I'm kind of hoping since it's been nine hours now, that maybe I'll be fine? >_>

 
Old 01-21-2012, 05:51 PM   #4
Senior Member
(female)
 
Wootton's Avatar
 
Join Date: Nov 2009
Location: Canada
Posts: 246
Wootton HB UserWootton HB UserWootton HB UserWootton HB UserWootton HB User
Re: Accidental overdose on Adderall

How are you feeling now Shannon? Did you crash yet? Did you get your assignments in on time?

 
Old 01-23-2012, 06:41 PM   #5
Newbie
(female)
 
Join Date: Jan 2012
Location: Illinois
Posts: 3
iShannon HB User
Re: Accidental overdose on Adderall

I'm fine now. I asked my mom (pharmacist) finally, and she said that any symptoms I was having was from something else, since it had been so long. Figured out it was dehydration, LOL. So after a ton of water/gatorade and sleep, I'm feeling better.

 
Old 01-26-2012, 08:03 AM   #6
Senior Veteran
(female)
 
Join Date: Aug 2008
Location: Texas
Posts: 702
marisuela HB Usermarisuela HB Usermarisuela HB Usermarisuela HB Usermarisuela HB Usermarisuela HB Usermarisuela HB Usermarisuela HB Usermarisuela HB User
Re: Accidental overdose on Adderall

I am constantly telling my oldest daughter that communication is crucial! Keep in mind that if you'd told someone right away, and explained the situation, you're a lot more likely to be believed, than if you were to be found unconscious and couldn't explain what you'd done! But, hopefully you won't do something like that again! Not telling right away would be the only "stupid" thing I think you did in this situation! And "stupid" is kind of harsh, too, cause I do understand your fears.... but your health is more important!!!

Accidents happen, though, and most doctors will understand that.... as long as it doesn't become a recurring theme! I've accidentally double dosed on quite a few occasions.... you know, just being tired when I took it, and then couldn't remember taking it, and then after taking the 2nd pill, suddenly having this moment of clarity and, "Oh crud, I DID take it already!" Fortunately for me, a double dose just makes me extremely emotionally irrational and I hyperfocus on stupid things.... not fun, but not life threatening (as far as I can tell), either.

To help you keep up with your bottle of IR adderall..... you can divide it into two bottles (I always save the bottle from the last prescription) and keep one in your purse and one in your bathroom, or kitchen cabinet, or sock drawer, or wherever.... mine stays in the kitchen medicine cabinet and I have a bottle in the diaper bag as well. You might even give a bottle to your mom with a weeks' worth of pills in it, in case (like me) you forget to refill your prescription before you run out.

Glad you are feeling better!

 
Old 02-09-2012, 09:31 AM   #7
Senior Veteran
(male)
 
Thunor's Avatar
 
Join Date: Feb 2008
Location: Edmonton, Alberta, Canada
Posts: 547
Thunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB UserThunor HB User
Re: Accidental overdose on Adderall

It looks like no damage was done here. Damage from amphetamine use tends to be from much higher doses, and from long term abuse. Overdosing one time on what is effectively still a therapeutic dosage shouldn't be problematic, unless it gave you a heart attack right off.

In my opinion, the best strategy here is to take your meds at the same time every day, in the same dose every day. Treating Adderall like coffee as a way to gain the awareness and focus in specific situations is extremely tempting (I've done it myself, so I'm not judging here), but does technically constitute abusive behaviour, and is thus never a good idea. As a therapeutic medication, it should never be taken situationally. Take your Adderall at the appointed times and rely on coffee for the all-night cram sessions or papers and you won't end up with another scare.

Best of luck.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Adderall
Amphetamine
Concerta
Metadate
Methylphenidate
  Prozac
Ritalin
Strattera
Wellbutrin
Zoloft




TOP THANKED CONTRIBUTORS



addprogrammer (94), janewhite1 (90), Thunor (48), marisuela (15), iluv (10), addventurous (10), Administrator (9), LessStress38 (9), CharBerry (6), Wootton (6)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:35 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!